Axial loading of elliptical-section bonded rubber blocks
Tupholme, Geoffrey E. ; Horton, J.M.
Tupholme, Geoffrey E.
Horton, J.M.
Publication Date
2009-07-13T10:35:43Z
End of Embargo
Supervisor
Rights
Peer-Reviewed
Yes
Open Access status
Accepted for publication
Institution
Department
Awarded
Embargo end date
Additional title
Abstract
Closed-form expressions for the small axial deflection and stress distribution of axially loaded rubber blocks of elliptical cross-section, whose ends are bonded to rigid plates, are derived using a superposition approach. The governing equations and conditions are satisfied exactly, based upon the classical theory of elasticity. Easily calculable expressions are derived for the corresponding apparent Young¿s modulus and the modified apparent Young¿s modulus in forms analogous to those previously given for blocks of circular cross-section.
Version
No full-text available in the repository
Citation
Tupholme, G. E., Horton, J. M. (2007). Axial loading of elliptical-section bonded rubber blocks. International Journal of Solids and Structures. Vol. 44, No. 16, pp. 5101-5110.
Link to publisher’s version
Link to published version
Link to Version of Record
Type
Article